Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 9, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Jan 12, 2017, 2:47 PM CST. It took effect at Jan 12, 2017, 7:00 PM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2017, 2:47 PM CST (20:47 UTC)
- In effect from
- Jan 12, 2017, 7:00 PM CST
- Expired
- Jan 13, 2017, 6:00 AM CST
- In force
- 11 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
361 WHUS73 KMKX 122047 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 247 PM CST THU JAN 12 2017 ...GUSTY NORTHWEST WINDS DEVELOP TONIGHT... .A PERIOD OF GUSTY NORTHWEST WINDS WILL DEVELOP TONIGHT IN THE WAKE OF A PASSING COLD FRONT. A FEW GUSTS NORTH OF PORT WASHINGTON MAY REACH 25 KNOTS. LMZ643-644-130500- /O.NEW.KMKX.SC.Y.0009.170113T0100Z-170113T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 247 PM CST THU JAN 12 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 6 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM CST FRIDAY. * WINDS: NORTHWEST 15 TO 20 KNOTS. GUSTS TO 25 KNOTS. * WAVES: 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
914 WHUS73 KMKX 130259 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 859 PM CST THU JAN 12 2017 ...GUSTY NORTHWEST WINDS TONIGHT... .A PERIOD OF GUSTY NORTHWEST WINDS WILL DEVELOP TONIGHT AS A TROUGH MOVES ACROSS THE UPPER GREAT LAKES. LMZ643-644-131100- /O.CON.KMKX.SC.Y.0009.000000T0000Z-170113T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 859 PM CST THU JAN 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * WINDS: NORTHWEST 15 TO 25 KNOTS. * WAVES: 2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
224 WHUS73 KMKX 130913 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 313 AM CST FRI JAN 13 2017 ...GUSTY NORTHWEST WINDS ENDING THIS MORNING... .A PERIOD OF GUSTY NORTHWEST WINDS WILL GRADUALLY SUBSIDE BY SUNRISE. NORTHERLY WINDS WILL VEER NORTHEAST AND WEAKEN FURTHER FOR THE AFTERNOON. LMZ643-644-131200- /O.CON.KMKX.SC.Y.0009.000000T0000Z-170113T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 313 AM CST FRI JAN 13 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WINDS: NORTHWEST 15 TO 20 KNOTS WITH HIGHER GUSTS. * WAVES: 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 12, 10:16 AM CST, 4 hours 31 minutes earlier.
Area forecast discussion, Jan 12, 10:16 AM CST, 4 hours 31 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 1016 AM CST Thu Jan 12 2017 .AVIATION/18Z TAFS/...Lingering MVFR cigs are moving on out of the area along with the one last batch of light snow north and east of the TAF sites. Mid deck lingers for a time with plenty of SKC across nw WI and MN headed for our area later today/tonight. a Period of caa and nw winds this evening expected before surface high settles in for Friday with a lighter wind regime. 700 RH increases Friday so an increase in mid clouds expected. Low levels to remain dry. PC && .MARINE...Allowed Small Craft Advisory to expire across southern zones at 15z as high pressure ridge briefly affects southern Lake Michigan. Expect secondary surge of cold air advection tonight across the near shore waters behind passing cold front. Colder air over relatively warmer waters of Lake Michigan will create steep low level lapse rate which may allow wind gusts to approach 25 knots tonight, especially over northern marine zones. A Small Craft Advisory may need to be reissued tonight. MBK && .PREV DISCUSSION... /Issued 439 AM CST Thu Jan 12 2017/ TODAY AND TONIGHT...Forecast confidence medium. Sporadic bands of light snow are developing from sw WI to east central WI with a steadier band of snow over IA. As the shortwave trough and mid level frontogenesis progresses across srn WI, expect a steadier band of light snow to affect those areas. A swath of inch snow is forecast from Lone Rock to the Fond du lac and Sheboygan areas with little to no snow south of a line from Mequon to Monroe. Patchy freezing drizzle will still remain a possibility over far se WI through 9 AM. Cold advection will continue through the day but afternoon sunshine should be able to boost temps several degrees from current values. Arctic air does settle over srn WI tonight with lows below zero north of a line from Lone Rock to Sheboygan and single digits elsewhere. Although the winds do decrease tonight, 5 to 10 mph winds still yields wind chill temps of 10-19 below zero mainly north of Madison and Milwaukee for Fri AM. FRIDAY...Forecast Confidence...Medium to High Dry weather will likely prevail through the daytime hours Friday under strong high pressure. High temps are forecast to be 10 or so degrees below normal. A weak shortwave may then bring a quick round of light snow to southern Wisconsin Friday evening into Friday night. There is somewhat better agreement among models with this wave, so increased pops a little. Main concern is that these weak and quick moving waves with relatively small areas of snow are often hard to pin down where exactly the snow will fall. Won't take much of a shift north or south to miss parts of the area. Other than stronger GFS solution, majority of models suggest just a dusting to half an inch where it does snow. Could see 1 to 2 inches in areas per the GFS. SATURDAY AND SUNDAY...Forecast Confidence...High High pressure is expected to bring dry weather for Saturday and Sunday. Temps should be right around normal for mid-January. SUNDAY NIGHT THROUGH WEDNESDAY...Forecast Confidence...Medium Increasing confidence that low pressure will move through the region early next week, bringing widespread precip to the forecast area. Models continue to agree fairly well with the general track of the low, showing a warm layer aloft could bring a mix with freezing rain and sleet for a time before precip transitions to all rain. There are still some timing differences among models. A model blend brings the bulk of precip through later Sunday night through Monday night. Best chance for mixed precip looks to be at the onset of precip Sunday night through Monday morning. Mainly rain would be expected after that, with some chance for a changeover back to snow late in the system. Current setup suggests little if any snow accumulation with this transition. Depending on model timing, the precip should wind down at some point on Tuesday. Looks dry then Wednesday per the ECMWF and Canadian, though the GFS brings a low through with some rain and snow. Went with some low pops, giving a nod to the GFS solution. Temps should be above normal through the first half of next week. AVIATION/12Z TAFS/...Cigs will mainly range from 1-3 kft this morning with steady snow developing mainly north of a line from Mequon to Monroe. Patchy freezing drizzle will remain possible over far se WI through about 9 am. Vsbys with the snow will range from 1 to 3SM. For the afternoon, cold and dry air advection will result in mostly sunny skies followed by an increase in high clouds tonight. MARINE...High waves will linger for a time this morning especially south of North Point Lighthouse. Modest nly winds today will back wly during the afternoon and become nwly tonight. The wind gusts may reach into the 20 kt range toward Sheboygan. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && TODAY/TONIGHT AND AVIATION/MARINE...Gehring Friday THROUGH Wednesday...DDV
Hazardous weather outlook, Jan 12, 10:52 AM CST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1052 AM CST THU JAN 12 2017 WIZ046-047-051-052-056>060-062>072-131700- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1052 AM CST THU JAN 12 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT ARCTIC AIR WILL SETTLE OVER SOUTHERN WISCONSIN TONIGHT. WIND CHILL TEMPERATURES WILL FALL TO 10 TO 19 BELOW ZERO MAINLY NORTH OF MADISON AND MILWAUKEE FOR FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER LOW PRESSURE AREA MAY BRING MIXED PRECIPITATION AND HAZARDOUS TRAVEL FOR EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...SNOW AND ICE REPORTS ARE APPRECIATED. LMZ643>646-131700- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1052 AM CST THU JAN 12 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NORTHWEST WIND GUSTS WILL APPROACH SMALL CRAFT ADVISORY LEVELS TONIGHT...ESPECIALLY NORTH OF NORTH POINT LIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. WWW.WEATHER.GOV/MKX MBK
In the hours before
Local storm report, Jan 12, 11:03 AM CST, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1103 AM CST THU JAN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 AM SNOW 3 WNW BEAVER DAM 43.48N 88.89W
01/12/2017 M2.8 INCH DODGE WI CO-OP OBSERVER
24 HOUR SNOW AND SLEET
&&
BHERZOGThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 8:48 PM CST | Winter Weather Advisory | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Jefferson and 9 more | 3 hr |
| Jan 11, 9:07 PM CST | Small Craft Advisory | MKX | 12 hr |
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.